MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM MINI 3MM X 6CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL FREEFORM MINI 3MM X 6CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number MCR093060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 26-feb-2024, via the medsun report (b)(4), there were three additional coils documented.The coils are a 2mm x 4cm cerepak freeform mini (mcr092040 / 31098100), a 3mm x 6cm cerepak freeform mini (mcr093060 / 31136064), and a 3mm x 8cm cerepak freeform xsft (xcr120308 / 31162597).On 04-mar-2024, clarifying information was received from the cerenovus sales representative.The information indicated that the 3mm x 6cm cerepak freeform mini (mcr093060 / 31136064) was opened and the tech bent the coil while advancing it through the microcatheter; the coil was removed and discarded.The 3mm x 8cm cerepak freeform xsft (xcr120308 / 31162597) was also bent by the tech during advancement through the microcatheter; it was also removed and discarded.The 2mm x 4cm cerepak freeform mini (mcr092040 / 31098100) was opened and an attempt was made to place the coil, but the aneurysm would not accommodate the coil so it was removed and the physician ended the procedure.There was no issue associated with this coil.It was also discarded.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient weight, race, and ethnicity were not provided.Section d.2b: procode is (b)(4).Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (31136064) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported product issue documented in the complaint cannot be confirmed through functional evaluation and analysis.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00133, 3008114965-2024-00134, 3008114965-2024-00135, 3008114965-2024-00136, 3008114965-2024-00286, and 3008114965-2024-00287.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received 06-mar-2024.[additional information]: on 06-mar-2024, a response was received from the cerenovus representative regarding the any thought from the physician on why these failures occurred.Per the response, ¿the account had several failures over the course of two weeks and felt it warranted a submission.Speaking with the physician, he felt having a bend proximal in the system contributed to the failure.¿ this is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00133, 3008114965-2024-00134, 3008114965-2024-00135, 3008114965-2024-00136, 3008114965-2024-00286, and 3008114965-2024-00287.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
FREEFORM MINI 3MM X 6CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18852968
Report Number3008114965-2024-00286
Device Sequence Number15265377
Product Code KRD
UDI-Device Identifier10886704083061
UDI-Public10886704083061
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberMCR093060
Device Lot Number31136064
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer03/06/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale